Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Persistent high Gamma GT, recurrent feet swelling. Gall bladder removed long back. Is udiliv right medicine for pain in Liver / GB region?

User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6681 Questions
Question
I have persistent high Gamma GT ( more than 100 ) for past 2 years . GB was removed 17 years back . Is udiliv the right medicine for pain in Liver/GB region as prescribed by physician Also there is recurrent feet swelling
XXXXXXX
Posted Mon, 21 May 2012 in Liver and Gall Bladder
 
 
Answered by Dr. Pavan Kumar Gupta 46 minutes later
Hello XXXXXXX
Thanks for query
Generally udiliv is given for dissolution of gall stones or primary biliary cirrhosis,it is difficult for me to say anything about usage of this drug in you as your gall bladder has already been removed and you have not mentioned the reason for high GAMMA GT for past 2 years.
Since it has been prescribed by your doctor who knows the reason for high GAMMA GT,he must have valid and right reasons to prescribe udiliv to you.

As far as recurrent swelling in feet swelling is concerned .it can be caused by various kidney,heart,liver and other conditions which can be diagnosed by detailed investigations
Most common causes can be
Anemia with hypoproteinemia
Use of contraceptive pills
Hypertension
Varicose veins
Laxative abuse
Drug abuse
Since your pain in liver looks to be non specific and present for past 20 years,your doctor seems to be right in prescribing UDILIV to you.
I hope to have answered your query however I am available for follow up query,if any
Thanks and good luck
Above answer was peer-reviewed by
 
Follow-up: Persistent high Gamma GT, recurrent feet swelling. Gall bladder removed long back. Is udiliv right medicine for pain in Liver / GB region? 17 hours later
DR XXXXXXX JEE

Immensely thankful to you for such a clear -cut answer .
I forgot to mention the following very important points which could be major inputs for you -
1. NAFLD for over 2 years & Fatty pancreas
2. Very marginally raised ALP ( 130 -150 ) for 2 years
3.Other Liver enzymes - Normal
4. C- Reactive protein high ( 10 to 14 ) - over 3 years

Last year another Dr Prescribed Udiliv 300. After 1/2 months there was undiagnosed low grade fever( 97.8 to 99.8 daily range ) for 3 m .
Was that due to Udiliv ?
Is it true that Udiliv may cause liver injury & raise GGTP etc

Request your valuable & kind advise

Best regards
 
 
Answered by Dr. Pavan Kumar Gupta 48 minutes later
Hello
Udiliv does cause tiredness,malaise and fever in certain individuals
It doesn't cause any liver injury or rise of GGTP.

Thanks
Regards
Above answer was peer-reviewed by
 
Follow-up: Persistent high Gamma GT, recurrent feet swelling. Gall bladder removed long back. Is udiliv right medicine for pain in Liver / GB region? 2 hours later
DR XXXXXXX Saahib

Thank you very much for your prompt advise .
Will start taking Udiliv 300 O.D as endorsed by you.
Meanwhile pl advise if raised GGTP ( up to 160 ) is due to fatty liver or some other cause of liver/GB/Bile duct ?
Is mild elevation of ALP connected to this ?
look forward to receive your valuable advise

Warm regards
XXXXXXX
 
 
Answered by Dr. Pavan Kumar Gupta 4 hours later
Hello,

If your GGTP level is above 100 and your ALT ( SGPT) is less than 80 and your ALP is less than 200 it could mean that:

You are having diabetes
You are taking excess alcohol
You are taking drugs like HEROINE
You are taking drugs like pain killers, anticonvulsants, barbiturates, antidepressants, or antifungals,
You are having fatty liver
You are having high triglyceride level

This list clearly tells you that your cause of high GGTP and mildly high ALP is due to fatty liver only.
In normal circumstances also the level of GGTP increases with age in women and not in men.

The normal protocol says that if liver enzymes are only slightly raised and no physical signs of liver damage (like nausea, vomiting, fatigue, jaundice, dark urine) are present, then you should repeat liver function tests every 6 months and ultrasound scan of liver every year.

I hope I have told you in detail and so you must have no doubts now.

Thanks
Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor